Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 3, 2025, 5:26 AM CDT for Callahan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2025, 5:26 AM CDT (10:26 UTC)
- Expired
- Apr 3, 2025, 6:00 AM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 28 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:24 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
512
WFUS54 KSJT 031026
TORSJT
TXC059-031100-
/O.NEW.KSJT.TO.W.0003.250403T1026Z-250403T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
526 AM CDT Thu Apr 3 2025
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Callahan County in west central Texas...
* Until 600 AM CDT.
* At 525 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Rowden, moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Putnam and Atwell around 530 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Admiral and I-20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 303 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3215 9935 3223 9952 3251 9942 3251 9911
3219 9912
TIME...MOT...LOC 1025Z 244DEG 46KT 3225 9934
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
mkd2 follow-up statements
023
WWUS54 KSJT 031034
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
534 AM CDT Thu Apr 3 2025
TXC059-031100-
/O.CON.KSJT.TO.W.0003.000000T0000Z-250403T1100Z/
Callahan TX-
534 AM CDT Thu Apr 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHEASTERN CALLAHAN COUNTY...
At 533 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Admiral, or near Putnam, moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Putnam and Atwell around 540 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Admiral and I-20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 308 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3219 9927 3226 9934 3251 9941 3251 9911
3219 9912
TIME...MOT...LOC 1033Z 241DEG 45KT 3231 9924
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
mkd303
WWUS54 KSJT 031043
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
543 AM CDT Thu Apr 3 2025
TXC059-031100-
/O.CON.KSJT.TO.W.0003.000000T0000Z-250403T1100Z/
Callahan TX-
543 AM CDT Thu Apr 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHEASTERN CALLAHAN COUNTY...
At 542 AM CDT, a severe thunderstorm capable of producing a tornado
was located over I-20 Near The Callahan-Eastland County Line, or near
Putnam, moving northeast at 50 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Callahan County, including the following locations...
I-20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 313 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3229 9917 3232 9923 3251 9941 3251 9911
3228 9912
TIME...MOT...LOC 1042Z 238DEG 45KT 3238 9913
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
mkdWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:51 AM CDT, 3 hours 35 minutes earlier. Its key messages:
- More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
- More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
- A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 151 AM CDT Thu Apr 3 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line. - More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels. - A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas. && .SHORT TERM... (Today and tonight) Issued at 1252 AM CDT Thu Apr 3 2025 Thunderstorms continue across portions of West Central Texas as a diffuse warm front moves back northward across the area. Both the low level jet bringing in better moisture just above the surface and an approaching shortwave trough aloft are helping add to the lift, with good lapse rates adding to the mid level instability. Given the elevated nature of the storms, large hail is the main concern. Radar trends will dictate POPs to start the day off, but latest CAMs are showing some convection lingering across the eastern Big Country and into the Heartland through mid morning. Passage of the shortwave will aid in pushing the cold front back south across West Central Texas today. Cooler today with highs mainly in the 60s and 70s. Main upper level trough just off the west just doesn't move very much, with another shortwave moving across late tonight and bringing another round of convection to the area. CAMs are even more aggressive with storm coverage overnight and have boosted POPs a little more in reaction. Again, elevated storms and steep lapse rated mean large hail will once again be the primary concern. && .LONG TERM... (Friday through Wednesday) Issued at 1252 AM CDT Thu Apr 3 2025 Main upper level low will finally move across Texas late Friday Night into Saturday, producing the most widespread shower and thunderstorm coverage of the event. Showers may linger will into Saturday afternoon as the deformation zone swings across the Big Country and Heartland. With the ongoing weather tonight, not going to argue much with the temperatures and POPs for this part of the forecast. Drier and colder on the back side of the upper low as a colder air mass drops south behind it. Lows in the low to mid 30 shown in the model blends looks reasonable for now, although the colder readings with the better radiational cooling may end up on Monday morning. Dry for next week with temperatures gradually warming. && .AVIATION... (06Z TAFS) Issued at 1055 PM CDT Wed Apr 2 2025 Conditions will quickly deteriorate during the first six hours of the TAF period as MVFR ceilings and scattered thunderstorms will develop. Thunderstorms on each terminal should be brief, but impactful hail and strong wind gusts possible. MVFR ceilings could persist until late morning for some locations with some few to scattered layers in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 52 64 49 / 40 80 80 90 San Angelo 78 53 69 49 / 10 70 50 90 Junction 87 59 78 51 / 10 50 50 90 Brownwood 74 54 68 50 / 50 80 80 100 Sweetwater 70 51 63 47 / 20 90 60 90 Ozona 83 55 72 49 / 0 70 40 90 Brady 80 58 70 51 / 20 60 70 100 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...SK
In the hours before
Local storm report, Apr 3, 2:18 AM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Hail 6 W Anson 32.76N 99.99W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 2:39 AM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.76N 99.90W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 3:40 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM Hail Throckmorton 33.18N 99.18W
04/03/2025 M1.75 Inch Throckmorton TX County Official
Golf ball or a little larger hail.
&&Local storm report, Apr 3, 3:51 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.75N 99.90W
04/03/2025 E2.75 Inch Jones TX Public
&&Local storm report, Apr 3, 4:26 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service San Angelo TX
426 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM Tstm Wnd Gst 5 W Rotan 32.86N 100.55W
04/03/2025 M71 MPH Fisher TX Mesonet
71 mph wind gust at the west texas mesonet
site west of Rotan.
&&Local storm report, Apr 3, 5:17 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
517 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM Tstm Wnd Gst 1 NW Haskell 33.18N 99.75W
04/03/2025 E66 MPH Haskell TX Mesonet
66 mph wind gust at the west texas mesonet
site northwest of Haskell.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:02 AM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| Apr 3, 1:23 AM CDT | Special Weather Statement | SJT | Haskell | 37 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:57 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford | 33 min |
| Apr 3, 2:00 AM CDT | Special Weather Statement | SJT | Throckmorton | 30 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 3, 4:02 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 43 min |
| Apr 3, 4:14 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Apr 3, 4:37 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 53 min |
| Apr 3, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Apr 3, 4:55 AM CDT | Tornado Warning | SJT | Callahan, Taylor | 50 min |
| Apr 3, 6:06 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 24 min |
| Apr 3, 6:34 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 41 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.